Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
skamen

Breakout After Almost 4 Months on Accutane

Recommended Posts

Hi,

I started Accutane around March 15th. While my skin can still improve, it has made a great deal of progress on Accutane. Despite very annoying peeling and dry lips and a sometimes flaking face, my acne has either improved or stayed the same on Accutane until just a few days ago when I had a breakout almost 4 months into Accutane. I never had an initial breakout that I could notice and from what I have read on this forum, the initial breakout is definitely something that I would notice. Is it possible (or likely) that this is my initial breakout or at this point is it more likely that there is some other cause for this breakout?

The weekend before this last weekend, I went sailing and got more sun than I've gotten so far this summer. I used my oil free moisturizer which includes SPF 15 sunscreen but didn't use any sunscreen as the only sunscreen that was available had oil in it and I figured the SPF protection in my moisturizer would be good enough. After getting back, I noticed a big pimple on my chin on Monday evening. I hadn't developed this big of a pimple for a while and it was the biggest acne development I've had on Accutane. I then went to a music festival, which meant more sun and an inability to wash my face as much as I would have liked.

In addition to these factors, I've been taking Accutane continuously since March except for a 7 day period in early May because of a scheduling mistake with my dermatologist. I was worried at the time that this lapse would effect my course. People on this forum at the time said they didn't think it would have too much of an effect.

Does anyone have any guesses as to whether some external factor such as the sun or not regularly shaving at a music festival might be the more likely cause or whether it might be my initial breakout or related to the lapse in my treatment? I'm sorry for rambling on so long, I'm just distraught after not having a setback like this for a sometime while on Accutane. Thanks for your input!

-Scott

Share this post


Link to post
Share on other sites

hey... i would assume it was prob the sun and it oculd just be blisters from a sunburn.. ive read about those a lot on here...

but i do not know entirely cause i am only 3 weeks into my course... but u said u didnt have an Initial breakout... around what time would u say u stopped breaking out/saw a great reduction in the breakout

Share this post


Link to post
Share on other sites

I didn't notice any kind of a sudden change but a steady reduction in my acne during the first month or so.

The breakouts I had in the sun were breaking out into whiteheads so they are definitely pimples and not sun blisters. They seem like they might hopefully dry out and go away pretty quickly but they did break out very badly. Has anybody else broken out from sun exposure while on Accutane? Should I get a high SPF oil free sun screen?

Thanks again,

-Scott

Share this post


Link to post
Share on other sites

The sun can be extremely irritating to your skin. I've noticed breakouts after being in the sun too long. You should get a strong sunscreen of at least SPF 50. I've used SPF 50 since I've finished my course of tane, mixing it in the morning with a moisturizer.

Share this post


Link to post
Share on other sites

Before, I was thinking that my breakout was mostly the result of sun exposure. While most of the breakout that developed while getting a lot of sun at the music festival has gone away, I've developed pimples on my cheeks, which I had not had prior to going on Accutane and have not had since I've been on accutane. My neck has broken out as well.

I've been very carefully protecting myself from the sun since getting back so I dont' think my current breakouts are sun related. Even though I improved on Accutane, I never had a noticable initial breakout. Is it possible that this is my initial breakout 4 months in? Is it common to breakout 4 months into an Accutane course? I mentioned before that I went off of Accutane for about 5 days because of problems with my prescription when I was about 2 months in. Do you think this breakout could be related to that 5 day lapse?

It's very hard to deal with at the momment because I'm breaking out but also dealing with dry, cracked lips and flaking skin. It's like I'm getting the negative effects of Accutane without the positive effects of clear skin and preventing breakouts. I'm trying to stay optimistic that this series of breakouts will pass and that the Accutane will eventually win the battle with my acne. Has anyone else had a similar experience?

Thanks again,

-Scott

Share this post


Link to post
Share on other sites

Hi,

I've noticed that while my lips and skin around my lips is quite dry, the rest of my face feels more oily than it had been my first few months on Accutane. Has anybody had regression on Accutane in terms of breakouts and oily skin four months into their course? Since starting Accutane in mid-March, I had been clearing up until about July 1st. I've been breaking out since July 1st. I'm hoping that this period of breakouts will have to stop at some point in the near future. It's hard not being in a state of progression. I could deal with the acne as long as I felt that it was improving.

Thanks again,

-Scott

Share this post


Link to post
Share on other sites

I'm still breaking out but it's better than it was when I last posted. The breakouts have been coming in waves. My skin will break out quickly but then also heal pretty quickly. I had been taking 80mg daily but was bumped up to 110mg daily after I saw my dermatologist about a week ago. I'm a male and weigh about 165 lbs. Has anybody had experiences like these at this late of a stage in Accutane (4.5 months in)?

Thanks,

-Scott

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×